MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52347
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, the female patient was undergoing angioplasty of the occluded left subclavian vein using a advance 35 lp low profile balloon catheter.Occlusion was approximately fifty percent.The lesion was crossed with a wire and the complaint balloon catheter was followed over wire.The balloon did not inflate.Upon close investigation, it was found that the inflation hub luer had a crack in the material.The complaint device was removed without the sheath and a new balloon was inserted and inflated.It was provided the physician did not apply excessive force to the complaint device.The next balloon passed the lesion and was inflated without difficulty.The patient anatomy was described as tortuous with angulation present but no calcification.The patient did not require additional procedures.There was no adverse effect.A portion of the complaint device did not remain in the patient's anatomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instruction, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one pta5-35-80-6-8.0 was returned for investigation.Biomatter was noted on the balloon of the device.Upon further visual inspection, a crack in the balloon luer at the hub was confirmed.During the functional testing, an attempt was made to inflate the balloon, however the air seemed to leak out of the crack noted in the hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Through these reviews, cook has concluded that appropriate measures are in placed to address this failure mode prior to distribution.Moreover, an ifu is provided with this device, which states "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8633531
Report Number1820334-2019-01278
Device Sequence Number16648481
Product Code DQY
UDI-Device Identifier10827002523477
UDI-Public(01)10827002523477(17)211025(10)9254677
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model NumberG52347
Device Catalogue NumberPTA5-35-80-6-8.0
Device Lot Number9254677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR BRITE TIP SHEATH (CORDIS), MANOMETER.